Michigan, 2006Hail in Michigan, May 28, 2006
May 28, 2006 · NWS APX · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before the first event at May 28, 3:05 AM EST, 6 hours 5 minutes earlier.
Area forecast discussion, May 28, 3:05 AM EST, 6 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
405 AM EDT SUN MAY 28 2006
.DISCUSSION...MEAN NORTH AMERICAN PATTERN OF RIDGE EAST/TROUGH WEST
THROUGH THE FIRST PART OF THE WEEK...THEN FLATTENS OUT WITH SOME
INDICATIONS OF A REVERSAL FOR NEXT WEEKEND WITH HEIGHTS FALLING
ACROSS THE NORTHEAST. STRONG SHORT WAVE OVER THE GREAT BASIN
FORECAST TO LIFT UP WESTERN SIDE OF THE RIDGE AXIS...KEEPING BEST
HEIGHT FALLS (AND STRETCHED OUT FRONTAL ZONE ALONG LEADING EDGE OF
UPPER TROUGH) WEST OF THE FORECAST AREA THROUGH TUESDAY. A WARM
PATTERN TO BE SURE...BUT IN ADDITION TO TEMPERATURES FORECAST
CONCERNS WILL HAVE SOME PRECIPITATION ISSUES TO DEAL WITH AS THE
HEAT AND HUMIDITY ARRIVE.
TODAY/TONIGHT...SURFACE ANALYSIS FROM MIDNIGHT INDICATED AN AREA OF
LOW PRESSURE NEAR THE NE PANHANDLE...FRONTAL BOUNDARY EXTENDS
NORTHEAST FROM THIS LOW THROUGH THE DAKOTAS...THEN ARCS EASTWARD
ACROSS ONTARIO. WESTERN GREAT LAKES FIRMLY WITHIN THE WARM
AIR...WITH WIDESPREAD 60+ DEW POINTS ACROSS THE PLAINS/OHIO VALLEY
AND EXTENDING INTO CENTRAL/SOUTHERN LOWER MI. DEEP LAYER SOUTH/
SOUTHWEST FLOW IN PLACE ALOFT...WITH WARM ADVECTION SUPPORTED BY
45KT LOW LEVEL JET AND A MID LEVEL SHORT WAVE TROUGH RESPONSIBLE FOR
CONVECTION ACROSS NORTHERN WI/WESTERN UPPER...SOME OF WHICH CROSSING
LAKE MICHIGAN INTO NORTHWEST LOWER. CURRENT INSTABILITY ANALYSIS
SUGGESTS A TIGHT GRADIENT ACROSS LAKE MICHIGAN...WITH 925-850MB
MUCAPE OF 1000-1500 J/KG ACROSS NORTHEAST WI...DECREASING RAPIDLY
HEADING EAST INTO NORTHWEST LOWER. DEALING WITH THIS WILL BE THE
FIRST ORDER OF THE DAY...AND IT LOOKS LIKE JUST ABOUT EVERYONE IS
GOING TO SEE SOME RAIN THIS MORNING AS SHORT WAVE TROUGH TRACKS
ACROSS UPPER MI DRAGS MCS REMNANTS OVER WI AND CENTRAL UPPER MI
ACROSS THE AREA. SOME HIGH BASED WARM ADVECTION LIGHT RAIN SHOWERS
ALSO OCCURRING OUT AHEAD OF THIS ACROSS EASTERN UPPER AND THE TIP OF
THE MITT. PLENTY OF SEVERE WEATHER ACROSS NORTHEAST WI OVERNIGHT...
WILL KEEP AN EYE ON THESE STORMS AS THEY HEAD INTO NORTHWEST LOWER.
THOUGH THEY ARE OUTRUNNING BETTER INSTABILITY AND THUS FAR HAVE
SHOWN A WEAKENING TENDENCY AS THEY CROSS THE LAKE. LOOKS LIKE
PRECIP CHANCES WILL BE MAINLY CONFINED TO THE MORNING HOURS AS SHORT
WAVE TROUGH SCOOTS OUT OF HERE FAIRLY QUICKLY...FOLLOWED BY
RELATIVELY DRIER AIR IN ITS WAKE (MEAN 850-500MB RH BELOW 40
PERCENT) WHICH (IT IS HOPED) WILL CAP THINGS OFF FOR THE AFTERNOON
AND OVERNIGHT AS SHORT WAVE RIDGING/ANTICYCLONIC FLOW DEVELOPS
ALOFT. MORNING CLOUDS EXPECTED TO GIVE WAY TO AFTERNOON SUN...SO
ANTICIPATE TEMPERATURES WILL WARM WELL INTO THE 80S THOUGH PROBABLY
FALL SHORT OF RECORD HIGHS.
MONDAY...STILL LOOKING VERY WARM AND STICKY FOR MEMORIAL DAY...WITH
TEMPERATURES INLAND FROM THE LAKES GETTING TO THE 90 DEGREE VICINITY
WITH DEW POINTS AT LEAST IN THE MID 60S. MODIFIED FORECAST
SOUNDINGS FOR UPPER 80S/MID 60S YIELDING CAPE VALUES AROUND 2500
J/KG WITH LITTLE CINH. CURRENT FORECAST HAS THUNDERSTORM CHANCES
PRIMARILY ALONG LAKE HURON BREEZE...NOT UNREASONABLE ALTHOUGH GIVEN
FORECAST MAGNITUDE OF INSTABILITY MAY NOT TAKE MUCH OF ANYTHING TO
TOUCH OFF A THUNDERSTORM. WILL KEEP FORECAST AS IS TO AVOID MUCH
FLIP-FLOPPING...DID HOWEVER ADD THUNDER CHANCE BACK INTO CHIPPEWA
COUNTY GIVEN POTENTIAL FOR COLLIDING LAKE BREEZES TO ENHANCE
CONVERGENCE. SOME RECORDS MAY BE IN JEOPARDY MONDAY (89 ANJ/89
GLR/92 TVC/90 APN IF THE LAKE BREEZE DOESNT GET THERE FIRST).
RAIN CHANCES SHOULD END WITH LOSS OF HEATING...SOME ELEVATED
INSTABILITY IN PLACE OVERNIGHT THOUGH HARD TO FIND MUCH SUPPORT FOR
UPWARD MOTION (BOTH NAM/GFS SHOWING ISENTROPIC DOWNSLOPE ON 305K
SURFACE). SO DIFFICULT TO SEE WHY GUIDANCE (AT LEAST THE GFS/ETA...
WRF VERSION OF THE NAM DRY) TRYING TO PRINT OUT SOME QPF OVERNIGHT.
WILL GO DRY OVERNIGHT.
MARINE...LAKE BREEZE MAY AGAIN BE AN ISSUE TODAY ON THE LAKE HURON
SIDE...SOMEWHAT MARGINAL WITH LOW LEVEL WINDS AROUND 20KTS OR SO
THOUGH SHOULD BE A DECENT LAND/LAKE THERMAL CONTRAST WHICH MAY HELP
THINGS ALONG...PERHAPS THE SAME STORY ON GRAND TRAVERSE BY AS WELL.
WEAK GRADIENT SHOULD ENSURE ANOTHER WIDESPREAD LAKE BREEZE DAY
SIMILAR TO SATURDAY. NO HEADLINES ANTICIPATED THROUGH MONDAY
NIGHT. FOG/HAZE WILL BE AN ISSUE AS WELL THROUGH MONDAY AS HIGH DEW
POINT AIR CROSSES THE COLDER LAKE WATERS.
JPB
&&
.APX...WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, May 28, 5:10 AM EST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
610 AM EDT SUN MAY 28 2006
LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008-
015>036-041-042-291000-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON-
MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT-
MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY-
ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-
MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
610 AM EDT SUN MAY 28 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN MICHIGAN THIS MORNING.
SEVERE THUNDERSTORMS ARE NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON AND EVENING ACROSS
PARTS OF EASTERN UPPER AND NORTHEAST LOWER MICHIGAN. SOME OF THE
STRONGER STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND GUSTY WINDS.
ADDITIONAL THUNDERSTORM CHANCES ARE EXPECTED TUESDAY AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.
JPB
Hail, Roscommon
- When
- May 28, 9:10 AM EST
- Where
- Roscommon County, Roscommon
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.500, -84.583
A cluster of strong thunderstorms moved across Central Lower Michigan in the mid to late morning hours. One storm got strong enough to produce marginally severe hail.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, May 28, 20061 death · 1 event
- Flood in Alaska, May 28 to 29, 2006$531,000 · 1 event
- Damaging Wind in Nebraska, May 28, 2006$250,000 · 83 kt wind · 1 event
- Hail and Damaging Winds in South Dakota, May 28, 2006$62,000 · 1.75 in hail · 27 events
- Lightning Strike in Georgia, May 28, 2006$150,000 · 1 event
- Hail and Damaging Winds in South Dakota, May 28 to 29, 20061.75 in hail · 25 events
- Flash Flooding and Damaging Wind in Texas, May 28, 2006$25,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in Florida, May 28, 2006$25,000 · 60 kt wind · 4 events
- Flash Flood in Texas, May 28, 2006$20,000 · 1 event
- Lightning Strike in Florida, May 28, 20061 injured · 1 event
- Lightning Strike in Florida, May 28, 20061 injured · 1 event
- Lightning Strike in Arkansas, May 28, 20061 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505025.